MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-10-27-135
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used two visipro stents during treatment of a 50mm calcified lesion in the patient¿s right proximal common iliac artery with reported diameter 10mm.Severe vessel calcification is reported.Lesion exhibited 85% stenosis.A non-medtronic 7fr sheath and non-medtronic guidewire were used.Ifu was followed.No damage to device packaging was noted prior to use.No issues were noted when removing he visipro stents from the packaging.Lesion pre-dilation was performed using a pta balloon (7x40mm).The devices were not passed through a previously deployed stent.Resistance is reported to have been encountered when advancing.It is reported that the first stent dislodged prior to deployment and the second stent slipped off the balloon when attempting to reposition.The second stent was snared in aorta and brought to the right iliac artery and deployed.The stent was crushed using a delivery balloon.A non-medtronic covered stent was then used to cover both stents.No further injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Cine image review: the customer provided two cine images from the reported procedure.Both photos have been analyzed and could not identify a dislodged stent in either cine image.The cine images were able to identify a loaded guidewire in each.The second photo may have showed an expanded balloon within the vessel.The quality and clarity of the provided cine images could not give conclusively identify a dislodged stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9543885
Report Number2183870-2020-00005
Device Sequence Number2334786
Product Code NIO
UDI-Device Identifier00643169788022
UDI-Public00643169788022
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model NumberPXB35-10-27-135
Device Catalogue NumberPXB35-10-27-135
Device Lot NumberA793016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer01/07/2020
02/18/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/09/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight98